Jump to content

Anyone split their K taper to some in the morning and some at night?


[li...]

Recommended Posts

A new and supportive doc suggested as an option to maybe move my next cut to the morning instead of taking it away all together to try to maintain more persistant levels in the blood.  Anyone ever try this or hear of anyone?  I know then the next cut would not take away my total mgs (I'm at .625 now at night - so I'd go to .5mg at night and .125mg in the morning.)  The next cut, in 2 weeks, would be then to take away .1mg at night.

 

Any comments?

Link to comment
Share on other sites

Hi there!

 

When I was on Clonazepam (I've since crossed to Diazepam)...my psychiatrist suggested I try the same thing.  For me, personally, I ended up with insomnia and didn't put 2 and 2 together till after a couple of weeks.  I think my body was SO use to taking my full dose at dinner, that when I split it up it only created problems.  BUT, some people I've heard have been very successful with it...so you could TRY, and then know that if you feel worse, it's just as easy to go back to your normal time frame.  For me, once I figured out what was causing the insomnia, and I switched back to taking it at dinner, i was fine and slept well.  And since then I've tapered a lot from Diazepam (also taking it only at dinner) w/out any sleep issues. 

 

I know how frustrating it can be to make these decisions, but it won't hurt you to try if you choose to do so...and again, if you find you feel worse off, then just switch back to taking your dose you  normally did.  I usually don't like giving too much "med advice" since I'm a) not a doctor and b) would hate to discourage anyone.  I hope this helped a bit.  It seems to be a lot of trial and error w/ these meds, but you'll find the smoothest route.  Trust me...I'm proof of that.  :)

 

All the best, and I hope you're doing well,

Schatje

Link to comment
Share on other sites

Thanks for your reply Schatje,

 

I'm just so scared to move things around when the last time I made a mistake (did a taper too fast), it took my poor body a week to recover!  I don't want to do that again... put my body though any more than it needs to.  I lost a lot of weight with it.  But, the way the doc was suggesting why it would maybe work better, it kind of made sense.  Uugh!  How I wish we could look in the future to determine which route we should go with all of this, don't you?!?  I think what I might do is my regular taper, and then if it's really bad, add in .125 in the a.m. and see how it goes.  I hate being "wishy washy" on this stuff tho!  Benzo Brain!!

 

Thanks again and I hope you are doing well!

Link to comment
Share on other sites

There can definitely be advantages to moving from once daily dosing to two times daily.  In theory at least, twice daily dosing should help keep blood levels more stable since the half life of Klonopin is 18-50 hours.  The idea of course is to help reduce interdose withdrawals.  I know that I felt benefit from changing my dose from once to twice a day.  But some people here have reported difficulties adjusting to the change.  Perhaps some time is needed for adjustment to the change before the benefit can be felt.  As is so often the case, benefit versus cost will vary from person to person, and one has to use their best judgment.  I have actually seen some people here split their Klonopin dose into three daily doses.

 

Draftsman

Link to comment
Share on other sites

×
×
  • Create New...